Hello Guest

Breast Enlargement / Propecia - Question

  • 8 Replies
  • 2296 Views
Breast Enlargement / Propecia - Question
« on: July 28, 2013, 01:26:32 PM »
Hi everyone,
 
Had a question for users / ex-users of Propecia. I started Propecia last week, and took 5 pills (1mg) of Finasteride last week. By the fifth day, I noticed breast enlargement in both my right and left breast. I stopped taking Finasteride  on Wednesday (it is now Sunday). Should I be worried that this breast enlargement is permanent (it has not abated since Wednesday)? Is there anything I can do / medicines I can take to reverse this? My chest still feels kinda funny / itchy / tingly.
 
Just to note, I suffered from gynecomastia as a teenager, and had it operated 4 years ago. I had a perfect chest and a 10% body fat percentage.
 
Thanks so much for the attention!

Linkback: https://www.gynecomastia.org/smf/index.php?topic=28094.0

Re: Breast Enlargement / Propecia - Question
« Reply #1 on: July 28, 2013, 01:59:25 PM »
Here are some pictures:

Re: Breast Enlargement / Propecia - Question
« Reply #2 on: July 28, 2013, 01:59:48 PM »
One More:

Re: Breast Enlargement / Propecia - Question
« Reply #3 on: July 28, 2013, 02:00:08 PM »
Last one!

Re: Breast Enlargement / Propecia - Question
« Reply #4 on: July 28, 2013, 09:19:37 PM »
Very hard to tell anything from your photos.  But the development of gynecomastia as a side effect of taking Propecia is well known.  Not everyone develops this side effect, but when it does occur (as perhaps in your situation), there is nothing to do but immediately stop the Propecia and pray.  To my knowledge, there is no medication that will reverse it -- but perhaps, since you are at the very earliest stage, it will reverse by itself.  Time will tell.

Dr Jacobs
Dr. Jacobs 
Certified: American Board of Plastic Surgery
Fellow: American College of Surgeons
Practice sub-specialty in Gynecomastia Surgery
815 Park Avenue
New York, New York 10021
Telephone:  (212) 570-6080
Email:  dr.j@elliotjacobsmd.com
Website:  http://www.gynecomastiasurgery.com
Website:  http://www.gynecomastianewyork.com/revi

Re: Breast Enlargement / Propecia - Question
« Reply #5 on: July 29, 2013, 09:38:37 AM »
Thanks Dr. Jacobs, appreciate the feedback. Do you have a sense for how long I should expect for my chest to return to normal? My chest feels weird, like it's expanding and shrinking throughout the day. I was only on propecia for 5 days too (and on top of that, I took a two day break in between the 3rd and the 4th dose). Further, do you think medicines like Arimidex or Tamoxifen will help?
Thanks again.

Re: Breast Enlargement / Propecia - Question
« Reply #6 on: July 29, 2013, 02:10:28 PM »
Quote
Do you have a sense for how long I should expect for my chest to return to normal?

I truly have no idea -- everyone has a uniquely individual response to Propecia.  Would be best to leave it alone and let everything settle down.  I would definitely not try to self-medicate with Arimadex or Tamox.  Be patient and things should settle down and perhaps resolve on their own.

Dr Jacobs

Re: Breast Enlargement / Propecia - Question
« Reply #7 on: July 29, 2013, 03:15:39 PM »
Dr. Jacobs,

Thanks so much for the feedback and advice, I really appreciate it. One last question: what should my expectations be in terms of residual effects? I'm cognizant of the fact that I've only been off propecia for 4 days (but was on it for only 5 days) - in your experience, do men who've only taken it for a short time typically "heal"?

Re: Breast Enlargement / Propecia - Question
« Reply #8 on: July 29, 2013, 04:45:13 PM »
Can't answer that question -- it is entirely individual.  Best to sit on your hands and do nothing -- just wait it out.

Dr Jacobs


xx
Liver Disease = Breast Enlargement?

Started by Keep_It_Moving on Gynecomastia Talk

7 Replies
3673 Views
Last post October 30, 2013, 12:57:18 AM
by Keep_It_Moving
xx
Chest enlargement with belly fat question

Started by Plarkin on Gynecomastia Talk

2 Replies
1467 Views
Last post April 23, 2009, 09:45:17 PM
by Dr. Elliot Jacobs
xx
Propecia question

Started by jason101 on Ask a Doctor

3 Replies
1340 Views
Last post May 12, 2012, 07:13:17 PM
by Litlriki
xx
Propecia Question - I'm still confused :(

Started by staypuft on Gynecomastia Talk

22 Replies
10310 Views
Last post January 04, 2007, 06:47:47 PM
by Hypo-is-here